Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the stress distribution in anisotropic infinite wedges


Author: J. P. Benthem
Journal: Quart. Appl. Math. 21 (1963), 189-198
DOI: https://doi.org/10.1090/qam/156517
MathSciNet review: 156517
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: The differential equation for Airy's stress function is given in oblique coordinates. The stresses are written as sums of four functions of complex variables. To these sums and to the boundary conditions the Mellin transform is applied. The inverse transform delivers the formal solution.


References [Enhancements On Off] (What's this?)

  • [1] C. J. Tranter, The use of the Mellin transform in finding the stress distribution in an infinite wedge, Quart. J. Mech. Appl. Math. 1 (1948), 125–130. MR 0025666, https://doi.org/10.1093/qjmam/1.1.125
  • [2] Ian N. Sneddon, Fourier Transforms, McGraw-Hill Book Co., Inc., New York, Toronto, London, 1951. MR 0041963
  • [3] H. A. Lang, The affine transformation for orthotropic plane-stress and plane-strain problems, J. Appl. Mech. 23 (1956), 1–6. MR 0075764
  • [4] J. P. Benthem and J. v. d. Vooren, On the stress problem of anisotropic wedges, Nat. Aer. Res. Inst. Techn. Note S. 537, Amsterdam, 1959
  • [5] A. E. Green and W. Zerna, Theoretical elasticity, Oxford, at the Clarendon Press, 1954. MR 0064598
  • [6] J. P. Benthem, On the affine transformation for aeolotropic plane-stress and plane strain problems, J. Appl. Mech. 30 (1963) 143
  • [7] M. L. Williams, Stress singularities resulting from various boundary conditions in angular corners of plates in extension, J. Appl. Mech. 19 (1952) 526
  • [8] J. P. Benthem and G. M. van Eek, Stress distribution in a wedge of certain anisotropy loaded in its plane, Nat. Aer. Res. Inst. Techn. Note
  • [9] L. N. G. Filon, On a quadrature formula for trigonometric integrals, Proc. Roy. Soc. Edinburgh, 49 (1928-29) 38
  • [10] L. Ricci, Tavola di radici di basso modulo di un' equazione interessante la scienza delle costruzioni, Publicazioni dell' Instituto de la Applicazioni del Calcolo. Roma. N.296


Additional Information

DOI: https://doi.org/10.1090/qam/156517
Article copyright: © Copyright 1963 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website